Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 4, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jun 9, 2024, 3:35 AM EDT for Berrien County, Michigan; LaPorte County, Indiana. It took effect at Jun 9, 2024, 10:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2024, 3:35 AM EDT (07:35 UTC)
- In effect from
- Jun 9, 2024, 10:00 PM EDT
- Expired
- Jun 10, 2024, 11:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
417 WHUS43 KIWX 090735 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 335 AM EDT Sun Jun 9 2024 INZ103-MIZ177-277-091545- /O.NEW.KIWX.BH.S.0004.240610T0200Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 335 AM EDT Sun Jun 9 2024 /235 AM CDT Sun Jun 9 2024/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... * WHAT...Waves building to 3 to 6 feet. Life-threatening rip and structural currents are expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From this evening through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
7 follow-up statements
814 WHUS43 KIWX 091505 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1105 AM EDT Sun Jun 9 2024 INZ103-MIZ177-277-092315- /O.CON.KIWX.BH.S.0004.240610T0200Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1105 AM EDT Sun Jun 9 2024 /1005 AM CDT Sun Jun 9 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS EVENING THROUGH MONDAY EVENING... * WHAT...Waves building to 3 to 6 feet. Life-threatening rip and structural currents are expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 10 PM EDT /9 PM CDT/ this evening through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
342 WHUS43 KIWX 091949 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 349 PM EDT Sun Jun 9 2024 INZ103-MIZ177-277-100400- /O.CON.KIWX.BH.S.0004.240610T0200Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 349 PM EDT Sun Jun 9 2024 /249 PM CDT Sun Jun 9 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS EVENING THROUGH MONDAY EVENING... * WHAT...Waves building to 4 to 6 feet and continuing on Monday. High wave action and dangerous currents expected. Life- threatening rip and structural currents are expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 10 PM EDT /9 PM CDT/ this evening through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
354 WHUS43 KIWX 100237 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1037 PM EDT Sun Jun 9 2024 INZ103-MIZ177-277-101045- /O.CON.KIWX.BH.S.0004.000000T0000Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1037 PM EDT Sun Jun 9 2024 /937 PM CDT Sun Jun 9 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Life-threatening waves and currents are expected. Waves Monday into Monday evening of 3 to 6 feet will subside to 2 to 4 feet later Monday night. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 10 PM EDT /9 PM CDT/ this evening through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
973 WHUS43 KIWX 100734 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 334 AM EDT Mon Jun 10 2024 INZ103-MIZ177-277-101545- /O.CON.KIWX.BH.S.0004.000000T0000Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 334 AM EDT Mon Jun 10 2024 /234 AM CDT Mon Jun 10 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Life-threatening waves and currents are expected. Wave heights of 4 to 6 feet expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
881 WHUS43 KIWX 101435 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1035 AM EDT Mon Jun 10 2024 INZ103-MIZ177-277-102245- /O.CON.KIWX.BH.S.0004.000000T0000Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1035 AM EDT Mon Jun 10 2024 /935 AM CDT Mon Jun 10 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Life-threatening waves and currents are expected. Wave heights of 4 to 6 feet expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
080 WHUS43 KIWX 101952 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 352 PM EDT Mon Jun 10 2024 INZ103-MIZ177-277-110300- /O.CON.KIWX.BH.S.0004.000000T0000Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 352 PM EDT Mon Jun 10 2024 /252 PM CDT Mon Jun 10 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...Life-threatening waves and currents are expected. Wave heights of 4 to 6 feet expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
659 WHUS43 KIWX 110301 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1101 PM EDT Mon Jun 10 2024 INZ103-MIZ177-277-110415- /O.EXP.KIWX.BH.S.0004.000000T0000Z-240611T0300Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1101 PM EDT Mon Jun 10 2024 /1001 PM CDT Mon Jun 10 2024/ ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 3:28 AM EDT, 7 minutes earlier. Its key messages:
- Cool Monday with highs near 70, much warmer by Thursday with highs approaching 90.
- Becoming hot and humid late this coming weekend.
- Mainly dry this upcoming week; chances for storms Thursday afternoon through Friday.
Area forecast discussion, Jun 9, 3:28 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
328 AM EDT Sun Jun 9 2024
.KEY MESSAGES...
- Cool Monday with highs near 70, much warmer by Thursday with highs
approaching 90.
- Becoming hot and humid late this coming weekend.
- Mainly dry this upcoming week; chances for storms Thursday
afternoon through Friday.
&&
.DISCUSSION...
Issued at 304 AM EDT Sun Jun 9 2024
Showers have moved east out of the forecast area. Chilly air
behind a weak upper level system and associated cold front will
spread south out of Canada to start the work week. 850 mb
temperatures Monday may drop all of the way down to +3C per GFS.
The latest model guidance favors lows well down into the 40s by
Tuesday morning. Return flow around a large surface high will
begin Tuesday and eventually allow highs to recover well into
the 80s Thursday.
For later this upcoming week, the challenges include timing of a
(weak) cold front and subsequent chances for showers & storms. In
the broader picture, the best window for activity should be open
from early Thursday into Friday. Max CAPE values per GFS range from
1000 J/Kg to 2000 J/Kg. Given modest CAPE, bulk shear and
precipitable water values, these environment factors favor gusty
winds and locally heavy rainfall with unorganized storms. However,
if an upstream convective develops into a MCS and moves into the
area, stronger winds would be favored. Confidence is low for
storms on Friday given the likelihood the front will be south of
the area and best chances for storms will likely be in the
higher theta E in the vicinity of the front. Otherwise, the
upcoming weekend should be dry. GFS and ECMWF 850 mb
temperatures near 20C favor highs near 90 Sunday.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1221 AM EDT Sun Jun 9 2024
Low confidence with cigs through daybreak as ceilings generally
bouncing around between IFR and low VFR across northern IN
immediately behind a cold front. Dry advection in this
environment should eventually allow for all VFR after daybreak
with deeper diurnal mixing supporting wnw gusts up to near 25
knots late morning and afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from this evening through Monday
evening for INZ103.
OH...None.
MI...Beach Hazards Statement from this evening through Monday
evening for MIZ177-277.
MARINE...Small Craft Advisory from 10 PM this evening to 11 PM EDT
Monday for LMZ043-046.
&&
DISCUSSION...Skipper
AVIATION...SteinwedelHazardous weather outlook, Jun 8, 9:47 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 947 PM EDT Sat Jun 8 2024 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-100200- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 947 PM EDT Sat Jun 8 2024 /847 PM CDT Sat Jun 8 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-MIZ177-277-100200- Northern La Porte-Northern Berrien-Southern Berrien- 947 PM EDT Sat Jun 8 2024 /847 PM CDT Sat Jun 8 2024/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is a moderate swim risk for Lake Michigan beaches tonight as a cold front briefly kicked up waves of 3 to 5 feet and brought wind gusts to around 25 knots this evening. Breaking waves and currents are expected. Expect winds, waves, and current activity to subside shortly after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a moderate swim risk for Lake Michigan on Sunday in Berrien County, and a high swim risk on Monday for both La Porte County and Berrien County. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-100200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 947 PM EDT Sat Jun 8 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. North winds gusting to around 25 knots and waves of 3 to 5 feet behind a cold front will diminish shortly after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Conditions will be hazardous for small craft Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:34 AM EDT | Small Craft Advisory | IWX | 43 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.